MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 3-0 S/A CP-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 3-0 S/A CP-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z968H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an animal underwent an unknown procedure on an unknown date and suture was used.The suture had fallen apart and the animal experienced a wound dehiscence.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify how many animals experienced a wound dehiscence.How many animals experienced a wound dehiscence that led to death? please provide the pds suture product code(s) and lot #(s) if available.Did the suture(s) break post operatively? if no, please explain.Please provide any additional relevant information if available.Will any actual device or unopened samples be returned for evaluation?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d1, d4.Additional information: d4, g1, h4, h6.Additional information received: 3-0 pds in s.I.Pattern enterotomy.3-0 pds in sc pattern gastrotomy with cushing overlay.Subcuticular closure with 4-0 pds (sq was 3-0 pds).Riddle.5 days post-op, incision dehisced.Found that the enterotomy site had also dehisced.O elected humane euthanasia w/o waking pet from anesthesia.3-0 pds: ubmdhj, ref # (b)(4), exp 1/31/2029- pulled.3-0 pds: tgmhps, ref # (b)(4), exp 5/31/2028- pulled.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/20/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PDSII VIO 27IN 3-0 S/A CP-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20452629
Report Number2210968-2024-10754
Device Sequence Number12523747
Product Code NEW
UDI-Device Identifier10705031061934
UDI-Public(01)10705031061934(17)290131(10)UBMDHJ
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ968H
Device Lot NumberUBMDHJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/14/2024
04/23/2025
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date12/06/2024
05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown